|sleepless in california
Nov 22, 2002
My current meds are saquinivar,3tc, viread and ziagen. Phenotyping indicates resistance to all approved aid meds. My provider suggested that I eliminate azt-which I was previously taking( to improve my wbc). I stopped azt 3 weeks ago and my tcells- fell from 152 to 90 and my vl-went up from 51k to 153k. It seems to me that azt had a benefit even though I am supposed to be resistant. Any thoughts-should I restart it. I can not believe that I may have to think about dying again. If this downward spiral continues I guess the end is near. There are no new meds for me except t-20 and I am told it is not a good idea to take it anyways-because I will become resistant to that quickly. Please help
Response from Dr. Little
It is hard for me to believe that the discontinuation of AZT is responsible for the change in your viral load. Rather than focus on AZT, I would try to pick a treatment regimen that might be a bit more potent. I would have favored a regimen which included Kaletra - since this PI has the best treatment responses among patients with drug resistance at present. I would also consider continued use of 3TC and tenofovir - and perhaps another drug or two depending upon your test results. It is probably better to continue something rather than nothing if your T cells are falling that rapidly. I would suggest that you follow your CD4% though since the absolute CD4 can change more dramatically simply as a result of changes in your total white blood cell count and the cD4% may be more stable and may more accurately reflect real changes in your immune system. I would also make sure you have investigated study options which may be available to you - there are several new drugs in development now and in the near future for drug resistant subjects - you may be able to qualify for one of these trials. Good luck.
Viral Load and Resistance
- Odds Of Getting HIV Vaginal Sex Condom Broke
- What Are The Chances Of Getting HIV From Anal Sex Top?
- Dry Cough After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Itchy Skin After Mutual Masturbation Sign Of HIV AIDS
- Painful Urination After Oral Sex On A Woman What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.